Skip to toolbar

Sleeping medications

Hello all,

So I have issues with anxiety and insomnia, I usually sleep 5 hours a night so my doctor prescribed me Trazadone to help relax me and put me to sleep at night. I’m afraid to take this medication because I often suffers from lows in the middle of the night and I fear that this medication will prevent me from waking up from lows in the middle of the night. Has anyone else been prescribed this or used any other type of sleep aid that can give me some insight? Thank you!

  • #121337
  • hi @ShortCake,

    please talk this over with your doctor. Some newer medication only help you get to sleep, others help you stay asleep, and some “zonk” you out and so you might have issues with waking up.

    Low blood sugar can cause anxiety-like feelings which typically are supposed to wake you up. Some people have this hypo-awareness and some do not. a hypo at night can be dangerous and that’s why I think this really can only be answered by a doctor.

    if you have a lot of lows at night… it may be time to deal with that by eating a long-lasting carb designed to keep you form getting low, changing your exercise habits, consider changing either the dose or the timing of your long acting insulin or, if you pump, pump settings. this is another conversation I would suggest you have with your doctor as well. good luck!

  • #121346
  • Hi Shortcake, I’m in the same boat. I am not a doctor, so you should always discuss with them and come up with a plan,but I can tell you my experience(s) and hopefully that can give you some ideas to discuss with your doc. I happen to be extremely sensitive to medicines. As a result, I’ve asked my doctor to prescribe a less powerful med. She wasn’t pleased at first: her reasoning was that traz. is meant for longer term sleep (~6 hours), whereas the med I wanted (alprazolam/xanax) wears off within 3 hours, which could wake me up. However, once I fall asleep I can stay asleep; it is only falling asleep I have trouble with. If this sounds like you, it might be worth asking your doctor for a less potent medicine. She still prescribes me the trazadone for exceptionally stressful times, and when I take it, I take half a pill of the lowest dose. Reducing the amount you take has largely to do with 2 things: 1) your doctor’s professional opinion and 2) your knowledge of how your body is likely to respond to a certain drug in a given amount. If you think you’ve been prescribed too potent a dose, discuss with your doctor and always EXPRESS your concern and ADVOCATE FOR YOURSELF. Your concerns are valid and any healthcare professional worth his or her salt will take your concerns seriously. I hope you are able to find the magic balance. Hang in there and best of luck!

  • #121365
  • Viewing 3 posts - 1 through 3 (of 3 total)

    Join this group to participate in the forum and connect with others in the T1D community.

    Register Login

    User Groups

    @

    Not recently active